ETHICON INC. PRLNE BLU 36IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Catalog Number |
8720H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/23/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During the procedure, suture detached from needle.Fragment of suture and needle were recovered.The procedure was closed without harm to patient.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/17/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 pending evaluation of returned device h6 component code: c22 - photo analysis additional information: d9, h3, h6 h3 photo summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a suture tangled on the winding former and a loose needle, inside a plastic bag.A clear analysis could not be performed as the photo becomes distorted when magnified.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/23/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: h3, h6.H3 investigational summary: the product was returned to eth for evaluation.One detached needle and one used needle suture piece were received for analysis.The product code 8720h is double armed.Upon visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification, and no suture remnant was noted during the evaluation.In addition, the needle suture was visually inspected, and the swage and attachment area was noted to be as expected.The suture was examined along of the strand and the end was noted to be cut likely caused by a surgical instrument.A functional test was performed using instron equipment and the pull force was above the minimum requirements.The other section of the suture was not returned for evaluation.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.Given the current condition of the returned sample, it is not possible to determine the potential cause of the reported event.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.